Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

April 11, 2017Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Apr 11, 2017, 12:21 AM CDT for Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2017, 12:21 AM CDT (05:21 UTC)
Expired
Apr 11, 2017, 1:00 AM CDT
In force
39 min
Issued by
NWS Shreveport, LA

Counties Union County, AR, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS84 KSHV 110521
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
1221 AM CDT TUE APR 11 2017
 
ARZ073-LAZ005-006-014-110600-
Union AR-Lincoln LA-Ouachita LA-Union LA-
1221 AM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY...UNION...
NORTHERN OUACHITA AND CENTRAL LINCOLN PARISHES UNTIL 100 AM CDT...

At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of El Dorado to 10 miles
north of Grambling. Movement was northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ruston, El Dorado, Grambling, Norphlet, Huttig, Swartz, Farmerville,
Bernice, Sterlington, Strong, Calion, Urbana, Lawson, Cooley, Lapile,
Dubach, Marion, Vienna, Felsenthal and Downsville.

LAT...LON 3263 9197 3251 9272 3336 9266 3337 9257
      3332 9252 3332 9246 3327 9244 3330 9235
      3329 9236 3325 9223 3321 9223 3316 9217
      3316 9211 3310 9214 3301 9207 3273 9206
      3273 9207 3269 9205 3271 9204 3270 9199
TIME...MOT...LOC 0521Z 225DEG 30KT 3315 9259 3268 9275 

$$

FB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 11, 12:05 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 11, 12:05 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1205 AM CDT Tue Apr 11 2017

.UPDATE...
The Severe Thunderstorm Watch was allowed to expire at 11 am CDT
tonight. Latest radar trends exhibited storms decreasing strength,
but a rogue strong to severe storms producing damaging wind gusts
and/or large hail can not be ruled out for the next few hours.
Have therefore removed the severe weather wording for the updated
weather package. Storms should continued to push east across the
ARKLATEX with a diminishing overnight into tomorrow morning. Brief
moderate to heavy rainfall will still be a threat. Otherwise,
forecast is largely on track.

&&

.AVIATION...
Scattered showers and thunderstorms were near all but klfk and
kmlu tonight, and therefore keeping a VCTS/VCSH as well as a
TEMPO group where appropriate is what this TAF cycle will show for
the next several hours. Precipitation will reach kmlu and klfk
overnight and have inserted VCTS and a TEMPO group respectively.
Will of course amend as necessary. The expected trend for the
precipitation activity is a gradual wane overnight with perhaps
lingering -SHRA and brief gusty winds for a few terminals.
Otherwise, VFR-MVFR CIGS will deteriorate to MVFR and possibly IFR
overnight. Could also see VFR-MVFR VIS at several terminals.

&&

PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/

DISCUSSION...
A quiet morning has quickly transitioned into an active afternoon
with increasingly unstable conditions expanding eastward ahead of
a cold front advancing across east central Texas and beginning to
near our northeast Texas zones along I-30 and north into southeast
Oklahoma. This is where we have already begun to see convection
firing this afternoon with a few strong to severe storms advancing
northeast generally along I-30. Hail has been the primary culprit
thus far, and that trend will continue into the late afternoon and
early evening hours with damaging wind threat becoming more likely
as we go later into the evening. This threat will expand farther
east to encompass the northwest half of our region including much
of southwest Arkansas, extreme northwest Louisiana, and upper two
thirds of northeast Texas. The general consensus among short range
model progs is a linear complex will develop later this evening,
thus the transition to more of a damaging wind threat. The severe
threat will likely diminish after midnight as we lose the upper
forcing and dynamics with the surface front stalling west of our
region. Heavy rainfall does not appear to be a significant threat
for our region, but we will also be monitoring the potential as
well as the severe threat through this evening into the overnight
hours with 1-2 inches of rainfall common for a good chunk of the
region with isolated higher amounts possible.

The threat of rain will continue through mid week as the front
lingers before getting a secondary push southeastward on Tuesday
through early Wednesday. Additional rainfall amounts are expected
to be around an inch or less through early Wednesday. The rest of
the week from Wednesday afternoon through Friday looks mostly dry
with weak upper level ridging setting up across the region. This
ridge will begin to shift east by late Friday into the weekend
with the chance of showers and thunderstorms slowly creeping back
into the forecast for Easter weekend ahead of the next frontal
boundary. At this point, the weekend certainly doesn't look like a
washout but the threat of isolated convection will exist as Gulf
moisture increases and weak upper disturbances transition east in
SW flow aloft. Rain chances will likely increase more so heading
into early next week with the front inching closer to the region
before stalling and lifting back north by the middle of next week.
This will generally spell above normal temperatures for much of
the forecast period with daytime highs in the 70s and 80s while
overnight lows will mainly run in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  61  79 /  80  60  30  20
MLU  62  76  60  79 /  30  60  50  20
DEQ  59  72  56  75 /  60  40  10  20
TXK  62  70  58  76 /  80  60  20  20
ELD  62  71  59  77 /  80  60  40  20
TYR  63  74  61  78 /  80  50  20  20
GGG  63  74  61  78 /  80  50  20  20
LFK  65  78  62  82 /  80  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

In the hours before

Special weather statement, Apr 10, 10:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1034 PM CDT MON APR 10 2017

OKZ077-110415-
McCurtain OK-
1034 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 1115 PM CDT...

At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cloudy, or 22 miles southeast of Clayton, moving
northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bethel, Battiest, Pickens and Ringold.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.

LAT...LON 3451 9494 3440 9476 3415 9515 3424 9515
      3425 9505 3451 9505
TIME...MOT...LOC 0333Z 233DEG 22KT 3431 9515

09
Local storm report, Apr 10, 10:54 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             LAKEPORT                32.41N 94.71W
04/10/2017  E0.75 INCH       GREGG              TX   AMATEUR RADIO

&&

20
Local storm report, Apr 10, 11:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             6 SW GILMER             32.66N 95.02W
04/10/2017  E0.75 INCH       UPSHUR             TX   AMATEUR RADIO

            HAIL REPORTED IN THE PRITCHETT COMMUNITY.

&&

20
Special weather statement, Apr 10, 11:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT MON APR 10 2017

TXZ111-112-125-126-138-110500-
Upshur TX-Harrison TX-Cass TX-Marion TX-Morris TX-
1121 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR AND SOUTHEASTERN
MORRIS COUNTIES UNTIL MIDNIGHT CDT...

At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gilmer, Ore City, Diana, Harleton, Cedar Springs, Avinger and Bettie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3294 9455 3265 9451 3265 9470 3266 9470
      3265 9472 3266 9475 3264 9477 3264 9497
      3282 9499
TIME...MOT...LOC 0421Z 265DEG 23KT 3274 9489

13
Special weather statement, Apr 11, 12:15 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1215 AM CDT TUE APR 11 2017

TXZ109>112-125-126-138-110545-
Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX-
1215 AM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...MARION...
NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...SOUTHERN MORRIS...
SOUTHEASTERN TITUS AND SOUTHEASTERN CAMP COUNTIES UNTIL 1245 AM
CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gilmer, Pittsburg, Daingerfield, Jefferson, Hughes Springs, Lone
Star, Ore City, Diana, Cason, Jenkins, Rocky Branch, Berea, Cedar
Springs, Harleton, Fairview, Avinger, Midway, Marietta, Lassater and
Holly Springs.

LAT...LON 3293 9511 3325 9452 3269 9421 3265 9492
TIME...MOT...LOC 0515Z 235DEG 15KT 3282 9494

FB
Special weather statement, Apr 11, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1221 AM CDT TUE APR 11 2017

ARZ073-LAZ005-006-014-110600-
Union AR-Lincoln LA-Ouachita LA-Union LA-
1221 AM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY...UNION...
NORTHERN OUACHITA AND CENTRAL LINCOLN PARISHES UNTIL 100 AM CDT...

At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of El Dorado to 10 miles
north of Grambling. Movement was northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ruston, El Dorado, Grambling, Norphlet, Huttig, Swartz, Farmerville,
Bernice, Sterlington, Strong, Calion, Urbana, Lawson, Cooley, Lapile,
Dubach, Marion, Vienna, Felsenthal and Downsville.

LAT...LON 3263 9197 3251 9272 3336 9266 3337 9257
      3332 9252 3332 9246 3327 9244 3330 9235
      3329 9236 3325 9223 3321 9223 3316 9217
      3316 9211 3310 9214 3301 9207 3273 9206
      3273 9207 3269 9205 3271 9204 3270 9199
TIME...MOT...LOC 0521Z 225DEG 30KT 3315 9259 3268 9275

FB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSpecial Weather StatementSHVGregg51 min
Apr 10, 7:13 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith47 min
Apr 10, 7:21 PM CDTTornado WarningSHVGregg, Rusk, Smith24 min
Apr 10, 7:39 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 10, 7:45 PM CDTTornado WarningSHVGregg, Rusk30 min
Apr 10, 7:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus56 min
Apr 10, 8:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk49 min
Apr 10, 8:16 PM CDTTornado WarningSHVGregg, Harrison, Rusk29 min
Apr 10, 8:24 PM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Titus, Upshur36 min
Apr 10, 8:46 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus44 min
Apr 10, 9:01 PM CDTSpecial Weather StatementSHVHarrison44 min
Apr 10, 9:13 PM CDTAreal Flood AdvisorySHVGregg, Harrison, Panola, Rusk2 hr
Apr 10, 9:13 PM CDTSpecial Weather StatementSHVUpshur47 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood58 min
Apr 10, 9:20 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk40 min
Apr 10, 10:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur35 min
Apr 10, 11:21 PM CDTSpecial Weather StatementSHVUpshur39 min
Apr 11, 12:15 AM CDTSpecial Weather StatementSHVCamp, Marion, Morris, Upshur30 min
Apr 11, 1:15 AM CDTSpecial Weather StatementSHVCass60 min
Apr 11, 1:41 AM CDTAreal Flood AdvisorySHVBowie, Camp, Franklin, Morris, Titus, Wood2 hr
Apr 11, 5:08 AM CDTAreal Flood WarningSHVCass112 min
Apr 11, 5:18 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby57 min
Apr 11, 6:55 AM CDTRiver Flood WarningSHVGregg49 hr
Apr 11, 7:05 AM CDTAreal Flood AdvisorySHVGregg, Rusk, Smith, Upshur, Wood115 min
Apr 11, 10:02 AM CDTRiver Flood WarningSHVSmith, Wood6 days
Apr 11, 2:18 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 11, 2:39 PM CDTRiver Flood WarningSHVBowie, Cass, Morris13 days
Apr 10, 7:36 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster54 min
Apr 10, 7:41 PM CDTTornado WarningSHVBossier, Webster34 min
Apr 10, 8:31 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster59 min
Apr 11, 5:14 AM CDTSpecial Weather StatementSHVBossier61 min
Apr 10, 7:21 PM CDTSpecial Weather StatementSHVColumbia, Lafayette39 min
Apr 10, 10:19 PM CDTSpecial Weather StatementSHVUnion41 min
Apr 10, 11:14 PM CDTAreal Flood AdvisorySHVColumbia, Union3 hr
Apr 11, 2:28 AM CDTSpecial Weather StatementSHVLafayette62 min
Apr 10, 10:34 PM CDTSpecial Weather StatementSHVMcCurtain41 min

Nearby

Special Weather Statements in Louisiana, 2017Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.